MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415100
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported three false positive reactions of n negative red blood cells when tested with seraclone anti-n.The customer uses n negative reagent red blood cells of competitors as negative controls for seraclone anti-n.The customer provided the supposedly defective product for investigational testing and also the reagent red blood cells of two competitors.The investigation in our quality control laboratory is still on going.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported three false positive reactions of n negative red blood cells when tested with seraclone anti-n.The customer used n negative reagent red blood cells of competitors as negative controls for seraclone anti-n.The customer stated that 3 out of 10 negative controls yielded weak positive test results.The customer used ortho and immucor reagent red blood cells for qc cells.According to his documentation the antigen constellation of all reagent red blood cells that yielded false positive reactions was m+n-s+s-.The customer returned the supposedly defective product for investigational testing and also two aliquots of reagent red blood cells: one from ortho and one from immucor.Our quality control laboratory tested the complaint product sample returned by the customer with the customer's reagent red blood cells and yielded correct negative reactions.In total our quality control laboratory tested six different reagent red blood cells of the antigen constellation m+n-s+s- with the allegedly defective product sample and our qc lab's retention sample: five reagent red blood cells yielded correct negative results, but one reagent red blood cell showed a weak positive reaction.Additionally the complaint as well as the retention sample of seraclone anti-n were tested with five other m+n- red blood cells.All reactions were correctly negative.Furthermore the ph value was measured and potency was tested.The complaint sample as well as the retention sample met the acceptance criteria.The issue of the very weak false positive reaction occured only with reagent red blood cells of the antigen constellation m+n-s+s-.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Because this complaint is confirmed, a bpdr will be sent to fda.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7236624
Report Number9610824-2018-00002
Device Sequence Number1014597
Product Code KSZ
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)180709(10)8629080-01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2018
Device Catalogue Number808415100
Device Lot Number8629080-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1